MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2846
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty removal occurred.The target lesion was located in the left anterior descending artery.A 3.00 x 32 synergy drug-eluting stent and 300cm straight tip samurai guidewire was selected for use.However, the stent got damaged by attempting to pull off from the wire, it got stuck.The portion of the wire that got stuck was cut off.The procedure was completed with a new synergy stent.There were no patient complications reported and the patient's status was great.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.As a result of examining the appearance of the returned product, it was confirmed that the wire was cut approximately 140 mm from the proximal end while being inserted into a balloon catheter (synergy).Upon closer examination of the cut portion, it was observed that the inner lumen of the balloon catheter had accordioned, and when the accordioned portion was extended, the wire was freed and was able to be removed.Examination of the wire removed from the balloon catheter showed a white material attached to the uncoated portion.Judging from the appearance of the white material, its origin is not of this product and is presumed to have been deposited from another source.However, the identification of the white material is not known.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9687319
Report Number2134265-2020-01156
Device Sequence Number3350899
Product Code DQX
UDI-Device Identifier08714729887843
UDI-Public08714729887843
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number2846
Device Catalogue Number2846
Device Lot Number0024184912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.00 X 32 SYNERGY; STENT: 3.00 X 32 SYNERGY